Alert archive / Georgia / Winter Storm Watches in 2014

Winter Storm Watch 1, NWS Atlanta, GA

January 4, 201418 counties in Georgia

NWS Atlanta, GA issued this winter storm watch at Jan 4, 2014, 11:37 AM EST for 18 counties in Georgia. It took effect at Jan 5, 2014, 7:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 4, 2014, 11:37 AM EST (16:37 UTC)
In effect from
Jan 5, 2014, 7:00 PM EST
Expired
Jan 5, 2014, 5:47 AM EST
In force
Issued by
NWS Atlanta, GA

Counties Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 137 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1762 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
361 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

098 
WWUS42 KFFC 041637
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1137 AM EST SAT JAN 4 2014

GAZ001>009-011>016-019>021-050200-
/O.NEW.KFFC.WS.A.0001.140106T0000Z-140106T1700Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE
1137 AM EST SAT JAN 4 2014

...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING
THROUGH MONDAY MORNING.

* LOCATIONS...ROME TO CANTON TO CLEVELAND AND NORTH.

* HAZARD TYPES...RAIN CHANGING TO SNOW AND POSSIBLY SLEET SUNDAY
  EVENING.

* ACCUMULATIONS...1/2 INCH TO 2 INCHES WITH UP TO 3 INCHES AT THE
  HIGHER ELEVATIONS.

* TIMING...SUNDAY NIGHT INTO MONDAY MORNING.

* IMPACTS...MAIN IMPACTS WILL BE FROM SLICK ROADWAYS DUE TO SNOW
  ACCUMULATIONS AND BLACK ICE. GUSTY WINDS MAY KNOCK DOWN TREES.

* WINDS...INCREASING 15 TO 25 MPH WITH GUSTS UP AROUND 40 MPH.

* TEMPERATURES...FALLING TO THE UPPER TEENS AND 20S.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
2 follow-up statements
855 
WWUS42 KFFC 050237 AAA
WSWFFC

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
937 PM EST SAT JAN 4 2014

GAZ001>009-011>016-019>021-051045-
/O.CON.KFFC.WS.A.0001.140106T0000Z-140106T1700Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE
937 PM EST SAT JAN 4 2014

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH MONDAY MORNING...

* LOCATIONS...ROME TO CANTON TO CLEVELAND AND NORTH.

* HAZARD TYPES...RAIN CHANGING TO SNOW AND POSSIBLY SLEET SUNDAY 
  EVENING. 

* ACCUMULATIONS...1/2 INCH TO 2 INCHES WITH UP TO 3 INCHES AT THE
  HIGHER ELEVATIONS.

* TIMING...SUNDAY NIGHT INTO MONDAY MORNING.

* IMPACTS...MAIN IMPACTS WILL BE FROM SLICK ROADWAYS DUE TO SNOW 
  ACCUMULATIONS AND BLACK ICE. GUSTY WINDS MAY KNOCK DOWN TREES. 

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TEMPERATURES...FALLING TO THE UPPER TEENS AND 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
067 
WWUS42 KFFC 051047
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
547 AM EST SUN JAN 5 2014

GAZ001>009-011>016-019-060000-
/O.UPG.KFFC.WS.A.0001.140106T0000Z-140106T1700Z/
/O.NEW.KFFC.WW.Y.0002.140106T0300Z-140106T1700Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...ROME
547 AM EST SUN JAN 5 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
NOON EST MONDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER WEATHER ADVISORY FOR A COMBINATION OF ACCUMULATING SNOW AND
A BRIEF PERIOD OF FREEZING RAIN...WHICH IS IN EFFECT FROM 10 PM THIS
EVENING TO NOON EST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* LOCATIONS...PORTIONS OF NORTH GEORGIA.

* HAZARD TYPES...RAIN CHANGING TO SNOW AND POSSIBLY FREEZING RAIN LATE SUNDAY
  EVENING INTO SUNDAY NIGHT.

* ACCUMULATIONS...UP TO 1 INCH OF SNOW AND TRACE ICE AMOUNTS.

* TIMING...SUNDAY NIGHT INTO MONDAY MORNING.

* IMPACTS...MAIN IMPACTS WILL BE FROM SLICK ROADWAYS DUE TO SNOW 
  ACCUMULATIONS AND BLACK ICE. GUSTY WINDS MAY KNOCK DOWN TREES. 

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...FALLING INTO THE LOWER 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

GAZ020-021-060000-
/O.UPG.KFFC.WS.A.0001.140106T0000Z-140106T1700Z/
/O.NEW.KFFC.WW.Y.0002.140106T0300Z-140106T1700Z/
BARTOW-CHEROKEE-
INCLUDING THE CITY OF...CARTERSVILLE
547 AM EST SUN JAN 5 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
NOON EST MONDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER WEATHER ADVISORY FOR FREEZING RAIN AND BLACK ICE AS WELL AS LIGHT
SNOW ACCUMULATIONS...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
NOON EST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...PORTIONS OF WEST CENTRAL GEORGIA.

* HAZARD TYPES...RAIN CHANGING TO A MIXTURE OF FREEZING RAIN AND
  LIGHT SNOW LATE SUNDAY EVENING.

* ACCUMULATIONS...TRACE ICE ACCUMULATIONS ALONG WITH A DUSTING OF SNOW.

* TIMING...SUNDAY NIGHT INTO MONDAY MORNING.

* IMPACTS...MAIN IMPACTS WILL BE FROM SLICK ROADWAYS DUE TO
  FREEZING RAIN...SNOW AND BLACK ICE. GUSTY WINDS MAY KNOCK DOWN
  TREES.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...FALLING INTO THE LOWER 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES.
BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$

GAZ030>032-041>043-052-060000-
/O.NEW.KFFC.WW.Y.0002.140106T0300Z-140106T1700Z/
POLK-PAULDING-COBB-HARALSON-CARROLL-DOUGLAS-HEARD-
INCLUDING THE CITIES OF...MARIETTA...CARROLLTON...DOUGLASVILLE
547 AM EST SUN JAN 5 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
NOON EST MONDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER WEATHER ADVISORY FOR FREEZING RAIN AND BLACK ICE AS WELL AS LIGHT
SNOW ACCUMULATIONS...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
NOON EST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...PORTIONS OF WEST CENTRAL GEORGIA.

* HAZARD TYPES...RAIN CHANGING TO A MIXTURE OF FREEZING RAIN AND
  LIGHT SNOW LATE SUNDAY EVENING.

* ACCUMULATIONS...TRACE ICE ACCUMULATIONS ALONG WITH A DUSTING OF SNOW.

* TIMING...SUNDAY NIGHT INTO MONDAY MORNING.

* IMPACTS...MAIN IMPACTS WILL BE FROM SLICK ROADWAYS DUE TO
  FREEZING RAIN...SNOW AND BLACK ICE. GUSTY WINDS MAY KNOCK DOWN
  TREES.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...FALLING INTO THE LOWER 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES.
BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this winter storm watch went out at Jan 4, 10:00 AM EST, 1 hour 37 minutes earlier.

Area forecast discussion, Jan 4, 10:00 AM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1000 AM EST SAT JAN 4 2014

.UPDATE...
NO SIGNIFICANT CHANGES TO FORECAST AT THIS TIME. HAVE INCREASED SKY
COVER FOR TODAY. WITH THIS MUCH CLOUDINESS...MAX TEMPERATURES MAY BE
A BIT TOO HIGH...BUT WILL MONITOR FOR A WHILE. A FEW BREAKS SHOWING
UP ON SATELLITE PICTURES.

41

.PREV DISCUSSION... /ISSUED 455 AM EST SAT JAN 4 2014/

.FREEZING DRIZZLE POSSIBLE SATURDAY NIGHT NORTHEAST
MOUNTAINS......WINTRY MIX CHANGING TO LIGHT SNOW LIKELY OVER EXTREME
NORTH GEORGIA...

SHORT TERM /TODAY THROUGH MONDAY/...
QUIET START TO THE BEGINNING OF THE SHORT TERM AS STRONG HIGH
PRESSURE RIDGE REMAINS ANCHORED OVER THE CAROLINAS WITH RIDGING
THOUGH EAST CENTRAL GEORGIA. LIGHT WINDS ALLOWING FOR DECENT
RADIATIONAL COOLING CONDITIONS WITH TEMPERATURES FALLING INTO THE
LOWER TO MID 20S WITH EVEN A FEW TEENS NOTED AS WELL. BEGINNING TO
SEE THE FIRST SIGNS OF RETURNING MOISTURE IN LATEST FOG CHANNEL IR
SATELLITE IMAGERY WITH INFLUX OF STRATO CU COMING OFF THE ATLANTIC
AND INTO SOUTHEAST GEORGIA. THIS MAY EVENTUALLY CURB TEMPERATURE
DROP FOR MY FAR SOUTHERN ZONES BUT ANY ADDITIONAL IMPACTS WILL BE
MINIMAL FOR THE REMAINDER OF TONIGHT.

INVERTED TROUGH TO DEVELOP OFF THE SE GEORGIA COAST THROUGH THIS
AFTERNOON AND CONVERGENT FLOW WILL GENERATE ADDITIONAL LOW TO MID
CLOUDS FOR THE SOUTHEAST ZONES BUT AGAIN IMPACTS AS FAR AS SENSIBLE
WEATHER WILL BE MINIMAL. DID GO ON THE LOW SIDE OF GUIDANCE FOR
MOST LOCATIONS AS MODEL PLANE FIELDS OF MOISTURE DISTRIBUTION ARE
FASTER IN PROVIDING CLOUD COVER TODAY THAN GUIDANCE WOULD SUGGEST.

STARTS TO GET A LITTLE DICEY OVERNIGHT AS LOW PRESSURE DEVELOPS
FURTHER OFF THE SE COAST AND CONVERGENCE GENERATED BY PERSISTENT
RIDGE BRINGS CIGS DOWN AND ACTUALLY GENERATES SOME DRIZZLE FOR THE
EASTERN HALF OF THE FORECAST AREA. MEANWHILE...TEMPS WILL HAVE
FALLEN TO AROUND FREEZING FOR THE EXTREME NORTHEAST SECTIONS.
ALTHOUGH THERE MAY BE SOME RISING OF TEMPS AS PRECIP
APPROACHES...FEEL THERE WILL BE A FEW LOCATIONS STILL RIGHT AROUND
FREEZING SO HAVE ADDED SOME PATCHY FREEZING DRIZZLE TO THE GRIDS.
NOT ENOUGH AT THIS TIME FOR AN ADVISORY BUT WILL ISSUE AN SPS FOR
POSSIBILITY OF SOME SLICK ROADS.

MODELS IN EXCELLENT AGREEMENT WITH RESPECT TO TIMING OF THE NEXT
SYSTEM WITH CATEGORICAL RAIN CHANCES PUSHING INTO NORTHWEST ZONES
BY 18Z SUNDAY. THIS WILL BE A VERY QUICK MOVING SYSTEM WITH MOST
OF THE IMPACT BEING DONE WITH FOR THE ENTIRE CWA WITHIN A 12 HOUR
PERIOD. WILL BE A VERY INTERESTING 12 HOUR PERIOD THOUGH AS COLD
AIR RUSHES IN ON THE BACK SIDE...CHANGING PRECIP TO A MIXTURE
INITIALLY BUT VERY QUICKLY TO ALL SNOW FOR AREAS NORTH OF A ROME
TO CLEVELAND LINE. STILL A BRIEF MIX POSSIBLE SOUTH OF THIS
LOCATION WITH TOP DOWN METHOD EVEN INDICATING A PERIOD OF FREEZING
RAIN POSSIBLE AS PRECIP ENDS FROM LAGRANGE THROUGH ATLANTA.
AMOUNTS WILL BE TOUGH AS I AM WORRIED HOW RAPIDLY PRECIP PULLS
OUT. GENERALLY 1 TO 2 INCHES SUPPORTED BY THE MODELS AND WPC
GUIDANCE BUT AM LEANING ON THE LOW END AT THIS POINT GIVEN LIMITED
WRAP AROUND INITIALLY. BIGGER ISSUE FOR THESE AREAS WILL BE HOW
QUICKLY TEMPERATURES DROP RELATIVE TO PRECIP ENDING WHICH COULD
CREATE A BLACK ICE SITUATION AT THE WORST TIME...NAMELY MORNING
RUSH HOUR TRAFFIC. WILL HOLD OFF ON WINTER STORM WATCH AT THIS
POINT BUT WILL LIKELY ISSUE EVEN BEFORE AFTERNOON PACKAGE...MAYBE
WITH THE MORNING UPDATE.

DEESE

LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A VERY COLD START FOR THE LONG TERM. HIGH PRESSURE BUILDS IN BEHIND
THE EXITING COLD FRONT WITH A VERY COLD AIRMASS IN PLACE. THE
VERY COLD TEMPS BEHIND THE EXITING FRONT IS EXPECTED FOR MONDAY
THROUGH TUESDAY AS VALUES 15-20 DEGREES BELOW NORMAL ARE POSSIBLE.
MONDAY AND TUESDAY NIGHT LOOK TO BE THE COLDEST TIMES. LOOKING FOR
SINGLE DIGIT TO TEENS MONDAY NIGHT AND TEENS TO 20S TUESDAY
NIGHT. HIGHS TUESDAY ARE LOOKING TO REMAIN BELOW FREEZING FOR MUCH
OF NORTH AND CENTRAL GA. TEMPS WILL REBOUND WED/THU GETTING BACK
TO SEASONAL NORMS BY THU/FRI. MOISTURE BEGINS TO INCREASE ACROSS
THE STATE THU WITH A SHORT WAVE MOVING NORTH OUT OF THE GULF FRI.
HAVE GONE WITH SLIGHT CHANCE TO CHANCE POPS THU/FRI BUT NOT
EXPECTING ANY MIXED OR FROZEN PRECIP AS TEMPS STAY ABOVE FREEZING
FOR THIS SYSTEM.

01

CLIMATE...

RECORDS FOR 01-06

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      79 1899     31 1912     61 2009      5 1924
                                        1998
   KATL      73 1989     23 1884     62 1998     -1 1884
   KCSG      75 2009     40 1958     62 2009     14 1969
                                        1998
   KMCN      77 1950     28 1924     64 2009      7 1924

RECORDS FOR 01-07

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      74 1950     30 1905     64 1998     12 1970
                                        1946
   KATL      72 1989     25 1884     65 1946     10 1970
                1907
                1890
   KCSG      74 2007     34 1970     63 1998     17 1970
                1989                    1989
   KMCN      76 1989     35 1988     65 1998     14 1924

&&

.AVIATION...
18Z UPDATE...
MVFR CEILINGS EXPECTED TO PERSIST THROUGH THE AFTERNOON. CEILINGS
SHOULD LOWER TO IFR BY 04Z OR A LITTLE SOONER. SOME LIGHT RAIN OR
DRIZZLE DEVELOPING AROUND 04Z AS EASTERLY WAVE DEEPENS OFF THE COAST
OF THE CAROLINAS AND GEORGIA. GRADUAL IMPROVEMENT BACK TO MVFR AFTER
14Z SUNDAY. WINDS EAST 10KT THIS AFTERNOON...EAST TO SOUTHEAST 5 TO
10KT OVERNIGHT BECOMING MORE SOUTH TO SOUTHWEST AY 16Z SUNDAY.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON ALL ELEMENTS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          44  34  49  30 /   5  30  20  60
ATLANTA         44  36  52  24 /   0  20  30  80
BLAIRSVILLE     41  31  47  23 /   0  20  50  80
CARTERSVILLE    44  33  52  23 /   0  10  50  80
COLUMBUS        50  38  57  29 /   5  10  20  80
GAINESVILLE     38  34  47  26 /   0  20  40  80
MACON           48  37  57  34 /   5  20  20  50
ROME            45  32  53  23 /   0  10  60  90
PEACHTREE CITY  46  32  54  25 /   0  20  30  80
VIDALIA         50  43  62  41 /   5  20  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DEESE
LONG TERM....01
AVIATION...41
Hazardous weather outlook, Jan 4, 6:54 AM EST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
654 AM EST SAT JAN 4 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
654 AM EST SAT JAN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

MOSTLY CLEAR SKIES ACROSS THE AREA TODAY WITH INCREASING CLOUDS
THIS EVENING. NO HAZARDOUS WEATHER EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THERE IS A CHANCE OF FREEZING DRIZZLE LATE TONIGHT ACROSS THE NORTHEAST
MOUNTAINS AND A WINTRY MIX CHANGING TO LIGHT SNOW OVER NORTH
GEORGIA.

THERE IS A SLIGHT CHANCE OF A RAIN AND SNOW MIX...THEN TURNING
OVER TO SNOW ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA SUNDAY
NIGHT INTO MONDAY MORNING AS A STRONG COLD FRONT MOVES ACROSS THE
REGION. AT THIS TIME... IT APPEARS AT LEAST SOME LIGHT SNOW
ACCUMULATIONS ARE POSSIBLE ACROSS NORTH GEORGIA. BEHIND THE COLD
FRONT... A BITTERLY COLD AIRMASS WILL SETTLE ACROSS THE SOUTHEAST.
THE COLD AIR AND STRONG WINDS WILL RESULT IN TEEN AND EVEN SINGLE
DIGIT WIND CHILLS ON MONDAY. BY TUESDAY MORNING... TEMPERATURES
WILL PLUMMET INTO THE 5 TO 15 DEGREE RANGE FOR NORTH GEORGIA AND
10 TO 20 DEGREE RANGE FOR MUCH OF CENTRAL GEORGIA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jan 4, 6:25 AM EST, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 AM EST SAT JAN 4 2014

GAZ006-008-009-015-016-050000-
FANNIN-UNION-TOWNS-LUMPKIN-WHITE-
625 AM EST SAT JAN 4 2014

...SLICK ROADWAYS POSSIBLE WITH PATCHY FREEZING DRIZZLE LATE TONIGHT...

LOW PRESSURE DEVELOPING OFF THE SOUTHEAST GEORGIA COAST WILL
COMBINE WITH HIGH PRESSURE STILL FIRMLY ENTRENCHED OVER GEORGIA TO
PRODUCE A VERY LIGHT DRIZZLE OR MIST ACROSS THE MUCH OF EAST
GEORGIA. MEANWHILE...TEMPERATURES OVER NORTHEAST GEORGIA WILL
STILL BE HOVERING RIGHT AROUND THE FREEZING MARK LATE TONIGHT AND
INTO SUNDAY MORNING AS THE DRIZZLE BEGINS. THIS COMBINATION WILL SET THE
STAGE FOR PATCHY FREEZING DRIZZLE TO DEVELOP WHICH COULD MAKE FOR
HAZARDOUS DRIVING CONDITIONS EARLY SUNDAY. PLEASE MONITOR FOR THE
LATEST UPDATES FROM THIS OFFICE OR LOCAL MEDIA OUTLETS.

DEESE

Nearby

Winter Storm Watches in Georgia, 2014Every winter storm watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.